Alert archive / Florida / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Tallahassee, FL

June 9, 20128 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this flash flood watch at Jun 9, 2012, 3:35 PM CDT for 8 counties in Florida; 5 counties in Alabama. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 3:35 PM CDT (20:35 UTC)
Expired
Jun 11, 2012, 2:49 AM CDT
In force
35 hr
Issued by
NWS Tallahassee, FL
Flood severity
None

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WGUS62 KTAE 092035
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT SAT JUN 9 2012

...HEAVY RAINFALL OVER THE WESTERN FLORIDA PANHANDLE MAY LEAD TO
SOME AREAS OF FLASH FLOODING...

.A DEEP SOUTHERLY FEED OF TROPICAL MOISTURE STRETCHING BACK TO
CENTRAL AMERICA AND THE EASTERN PACIFIC OCEAN WILL MAKE THE
ATMOSPHERE VERY SUPPORTIVE OF THUNDERSTORMS AND RAIN BANDS THAT
COULD PRODUCE VERY HIGH RAINFALL RATES. THIS COULD LEAD TO AREAS
OF FLASH FLOODING...AND FLASH FLOODING HAS ALREADY BEEN OBSERVED
TODAY JUST WEST IN AREAS LIKE PENSACOLA AND MOBILE ALABAMA.
CURRENT INDICATIONS ARE THAT THE MOST PERSISTENT THUNDERSTORMS AND
HEAVY RAIN BANDS WILL BE FOCUSED FROM PANAMA CITY AND TO THE WEST
FROM THIS EVENING AND INTO SUNDAY MORNING.

FLZ007>010-012-108-112-100900-
/O.NEW.KTAE.FF.A.0001.120609T2035Z-120610T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-
SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER
335 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE
  INCLUDING THE FOLLOWING COUNTIES...BAY...HOLMES...WALTON...AND
  WASHINGTON.

* THROUGH SUNDAY AFTERNOON

* HEAVY RAINFALL...WITH HOURLY RATES AROUND 2 INCHES AT
  TIMES...MAY LEAD TO AREAS OF FLASH FLOODING.

* FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES AS
  WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

08-LAMERS
4 follow-up statements
349 
WGUS62 KTAE 100214
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 PM EDT SAT JUN 9 2012

...BRIEF LULL IN THE LATE EVENING AND EARLY MORNING MAY BE
FOLLOWED BY ADDITIONAL THUNDERSTORMS AND HEAVY RAINFALL...

.ALTHOUGH A FEW LIGHT SHOWERS REMAIN OVER THE WESTERN FLORIDA
PANHANDLE...WE ARE GENERALLY EXPERIENCING A LULL IN RAIN LATE THIS
EVENING. HOWEVER...ADDITIONAL RAIN AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP LATER TONIGHT IN OFFSHORE AREAS...AND THEN MOVE INTO
THE FLORIDA PANHANDLE BEFORE SUNRISE AND INTO SUNDAY MORNING. THE
AREA IS STILL ENGULFED IN AN AIR MASS WITH AN ABUNDANCE OF
TROPICAL MOISTURE. THEREFORE...ANY RAIN BANDS OR THUNDERSTORMS
THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAINFALL RATES AND FLASH FLOODING.

FLZ007>010-012-108-112-101200-
/O.CON.KTAE.FF.A.0001.000000T0000Z-120610T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-
SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER
914 PM CDT SAT JUN 9 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF THE FLORIDA PANHANDLE INCLUDING THE FOLLOWING
  COUNTIES...BAY...HOLMES...WALTON...AND WASHINGTON.

* THROUGH SUNDAY AFTERNOON

* ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING LATE TONIGHT AND
  INTO SUNDAY MORNING MAY PRODUCE HEAVY RAINFALL RATES THAT COULD
  LEAD TO FLASH FLOODING. 

* FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES 
  AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

08-LAMERS
290 
WGUS62 KTAE 100739
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 AM EDT SUN JUN 10 2012

...SHOWERS AND THUNDERSTORMS EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL ONCE AGAIN TODAY...

.ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS MORNING
ACROSS THE NORTH CENTRAL GULF AND SOUTHWEST ALABAMA. THIS
DEVELOPMENT IS EXPECTED TO EXTEND EAST INTO THE FLORIDA PANHANDLE
BEFORE SUNRISE AND CONTINUE THROUGH THE DAY. THE AREA IS STILL
ENGULFED IN AN AIR MASS WITH AN ABUNDANCE OF TROPICAL MOISTURE.
THEREFORE...ANY RAIN BANDS OR THUNDERSTORMS THAT DO DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL RATES AND FLASH
FLOODING.

FLZ007>010-012-108-112-110000-
/O.EXT.KTAE.FF.A.0001.000000T0000Z-120611T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-
SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER
239 AM CDT SUN JUN 10 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN FLORIDA...CENTRAL WALTON...HOLMES... 
  INLAND BAY...INLAND WALTON AND WASHINGTON. IN NORTHWEST 
  FLORIDA...COASTAL BAY AND SOUTH WALTON. 

* THROUGH THIS EVENING.

* ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING TODAY MAY
  PRODUCE HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING.

* FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES 
  AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

18-WOOL
961 
WGUS62 KTAE 101711
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 PM EDT SUN JUN 10 2012

...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL THROUGH MONDAY MORNING...

.ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON
ACROSS THE NORTH CENTRAL GULF...SOUTHEAST ALABAMA AND THE FLORIDA
PANHANDLE AND WESTERN MOST BIG BEND. THIS DEVELOPMENT IS EXPECTED
TO EXTEND EAST INTO THE WESTERN BIG BEND OVERNIGHT. THE AREA IS
STILL ENGULFED IN AN AIR MASS WITH AN ABUNDANCE OF TROPICAL
MOISTURE. THEREFORE...ANY RAIN BANDS OR THUNDERSTORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL
RATES AND FLASH FLOODING. THEREFORE THE FLASH FLOOD WATCH WAS
EXPANDED IN BOTH AREA AND IN TIME. 

ALZ065>069-FLZ011-013>015-026-114-115-111115-
/O.EXB.KTAE.FF.A.0001.000000T0000Z-120611T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-JACKSON-CALHOUN-INLAND GULF-
INLAND FRANKLIN-LIBERTY-COASTAL GULF-COASTAL FRANKLIN-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...MARIANNA...GRACEVILLE...
MALONE...SNEADS...BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...
SWEETWATER...PORT SAINT JOE...APALACHICOLA...CARRABELLE
111 PM EDT SUN JUN 10 2012 /1211 PM CDT SUN JUN 10 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST ALABAMA AND 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN 
  FLORIDA...CALHOUN...COASTAL FRANKLIN...COASTAL GULF...INLAND 
  FRANKLIN...INLAND GULF...JACKSON AND LIBERTY. 

* THROUGH MONDAY MORNING

* ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING MAY PRODUCE
  HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING.

* FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES 
  AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FLZ007>010-012-108-112-111115-
/O.EXT.KTAE.FF.A.0001.000000T0000Z-120611T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-
SOUTH WALTON-COASTAL BAY-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...YOUNGSTOWN...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER
1211 PM CDT SUN JUN 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN FLORIDA...CENTRAL WALTON...HOLMES... 
  INLAND BAY...INLAND WALTON AND WASHINGTON. IN NORTHWEST 
  FLORIDA...COASTAL BAY AND SOUTH WALTON. 

* THROUGH MONDAY MORNING

* ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING MAY PRODUCE
  HEAVY RAINFALL RATES THAT COULD LEAD TO FLASH FLOODING.

* FLASH FLOODING WOULD BE MOST LIKELY IN URBAN AREAS AND CITIES 
  AS WELL AS FLOOD PRONE LOCATIONS AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BLOCK
245 
WGUS62 KTAE 110749
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 AM EDT MON JUN 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

ALZ065>069-FLZ007>015-026-108-112-114-115-110900-
/O.CAN.KTAE.FF.A.0001.000000T0000Z-120611T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-LIBERTY-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...SWEETWATER...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE...
APALACHICOLA...CARRABELLE
349 AM EDT MON JUN 11 2012 /249 AM CDT MON JUN 11 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND
FLORIDA HAS BEEN CANCELLED. ALTHOUGH HEAVY RAIN IS STILL POSSIBLE
TODAY...CONDITIONS NO LONGER APPEAR FAVORABLE FOR SIGNIFICANT
FLOODING. 

$$

FOURNIER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 2:00 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 2:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT Sat Jun 9 2012

...Heavy Rain Possible This Weekend...
...Severe Storm Threat Mainly Coast FL This Evening...

.SYNOPSIS...
Radar indicates sct shwrs and isold storms over land. It also shows
a large area of rain with embedded storms over waters will onshore
SW-NE later today into tonight. A few of these marine storms may
generate a brief waterspout or a tornado.

AT UPPER LEVELS...
The large scale longwave pattern is highlighted in Nrn stream by
trough over Wrn states, ridge over Cntrl and Ern states and trough
across extreme Wrn Atlc. Srn stream highlighted by weak troughing
West Coast and Desert SW, ridging Srn Plains, trough/low over Wrn
Gulf and ridge over Ern states to extreme Wrn Atlc. Of particular
local concern is upper low that continues to spin over the upper TX
coast/Wrn Gulf of Mex. Ahead of this low, WAA/moisture transport
will increase thru the period as a very moist S/SW flow continues to
spread plume of deep layer Gulf moisture N/NE across the Gulf. The
12Z KTAE sounding showed the PW was 2.10 inches.

Low is forecast to open up into a short wave trough towards LWR MS
Valley beginning tonight while weak H5 impulse slowly meanders NEWD.
Both begin phasing with energy moving Ewd across the Nrn Plains Sun
night. System then inches slowly EWD into OH Valley and weakens
some further phasing with energy moving ewd over Mid MS Valley and
upper Midwest on Monday with trough axis from TN Valley to over our
extreme WRN zones by afternoon with an enhancement of deep onshore
flow downstream of system. On Tues, trough axis lifts NEWD with
axis across extreme NE Gulf states with deeper moisture lifting
accordingly before axis exits to adjacent Atlc before sundown.

AT LOWER LEVELS...
The local area remains between high centered off the Carolina coast
with ridge swd along Ern seaboard down to Cuba and a trough of low
pressure over the WRN Gulf. A quasi-stationary front extends W-E
from low TX/LA coast ESE across N FL. These features are acting
in concert to pull moisture rich tropical air northward into the
region. The low level flow/WAA will continue to strengthen is
association with above elongating upper low/trough and the short
term promises to be a washout.

The front is expected to lift WNW-ESE and N of FL/GA/AL line
overnight with increasing CWA in warm sector. Abundant moisture and
lift will continue to generate numerous showers and isolated
thunderstorms, especially over the Panhandle and adjacent waters.
Beyond tonight, the warm front will pivot progressively NNE of the
area becoming increasingly absorbed by synoptic scale SLY flow. On
Monday into Tuesday, frontal remnant  lifts into S/Cntrl GA and
weakens as it comes into contact with sagging SE High and POPs begin
to slowly decrease from S-N. Still, CWA remains on E or wet side of
upper trough axis with high PWATS. i.e. Panama City GFS model
sounding shows above 2 inches of PWAT until Mon morning and over
1.75 inches thru Tues. New HI RES guidance keeps us socked in thru
its total run of 36hrs. So high POPs and locally heavy rainfall a
good bet thru period. Mid-Level lapse rates/shear will not be
impressive during these periods. Nevertheless, with high CAPE values
and moist low boundary layer and enhanced low level shear near warm
front may support low level storm rotation. So we could see isolated
strong to severe storms with damaging winds and perhaps a tornado or
waterspout tonight into Sunday.

&&

.SHORT TERM (This Evening through Tuesday)...
NAM run not available so forecast focused on GFS model.

Tonight...Very moist air aided by isentropic lift with PW well over
2 inches is forecast to push north across the region as the boundary
gradually lifts north as a warm front. The deep layer trough to the
west will drift slowly northeast and there will be some DPVA to
enhance lift as well. 70-50% NW-SE POP gradient. Widespread 1 to 2
inch rainfall totals are forecast thru sunrise. Highest rainfall
totals are expected to be south and west of Tallahassee. Because the
large area of rain is likely to be ongoing along and north of the
front, any supercells that develop will probably become quickly
elevated as they move inland, greatly reducing the tornado threat
inland. CWA will be monitored in case a flood watch is necessary.
Lows around 70.

Sunday...80-50% NW-SE POP gradient. We are still seeing a swell
component in the buoy data and there have been a couple of
fatalities in the surf this week. With the beach agencies continuing
to report hazardous conditions, a high risk of rip currents remains
possible. Highs mid-upper 80s.

Monday...60-30% N-SE POP gradient daytime, 50-30% at night. Highs 85
coast to 90 S/Cntrl Ga. Lows around 70 inland to mid 70s coast.

Tuesday...50-40% N-SE POP gradient. Highs upper 80s coast to 90
inland.

&&

.LONG TERM (Tuesday night through next Saturday)...
The extended range forecast is based heavily on the ECMWF. POPs will
be a concern for the entirety of the long term as a frontal boundary
approaches the forecast area and then stalls out. This will bring
rainy conditions with a chance of thunderstorms each day.

&&

.MARINE...
The gradient is forecast to remain tight with local area in between
ridging along east coast and low over wrn gulf. this low is forecast
to build north and tighten local gradient. Winds and seas are
expected to reach exercise caution levels west of Apalachicola into
Sunday. A ridge of high pressure will build over the waters early
next week allowing winds and seas to return to more seasonable
levels. The onshore winds will veer to the west by Wednesday as a
front approaches from the north.

&&

.HYDROLOGY...Blend of GFS/EURO AND UKMET show widespread 1 to 2.5
inches with isold 4 inches thru 24 hrs. Expect total event rainfall
totals to range from 2 to 4 inches areawide with locally higher
amounts possible. A widespread flooding event is not anticipated,
however urban areas may experience minor flooding over the next few
days. Still there is a possibility that locations especially along
the FL Panhandle could get multiple rounds of heavy rain where the
best threat of flooding is expected and this area will be closely
monitored.

&&

.AVIATION...
MVFR conditions are likely across the area as a warm front lifts
northward and brings moist tropical conditions into the area. Rain
with some embedded thunder is expected to affect all TAF sites at
various points through the period. Brief reductions to IFR are
expected with any thunderstorms.

&&

.FIRE WEATHER...
Red flag criteria will not be met over the next week as relative
humidity values remain well above critical levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   71  88  73  90  72 /  70  70  40  50  40
Panama City   73  85  75  85  74 /  70  70  40  50  40
Dothan        71  85  72  86  71 /  70  80  50  60  40
Albany        71  86  71  87  71 /  70  70  60  60  50
Valdosta      70  88  71  90  71 /  60  60  50  50  30
Cross City    72  89  72  90  71 /  50  50  30  30  30
Apalachicola  73  85  76  85  75 /  70  70  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

BLOCK/DVD/GUBA
Hazardous weather outlook, Jun 9, 3:56 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EDT SAT JUN 9 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
456 AM EDT SAT JUN 9 2012 /356 AM CDT SAT JUN 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF HEAVY RAIN ARE EXPECTED TODAY. RAINFALL TOTALS OF 1 TO
2 INCHES WILL BE COMMON WITH ISOLATED TOTALS OF 4 INCHES POSSIBLE.
AREAS THAT SEE THE HIGHER AMOUNTS WILL SEE NUISANCE FLOODING OF
POOR DRAINAGE AREAS. HOWEVER...THE THREAT FOR LARGE SCALE
FLOODING DOES NOT APPEAR SUFFICIENT TO WARRANT A FLOOD WATCH AT
THIS TIME. AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE COAST
IN ANY OF THE HEAVIER SHOWERS AND STORMS THAT DEVELOP ROTATION
JUST NORTH OF A WARM FRONT THAT WILL LIFT ACROSS THE REGION. WINDS
OVER THE MARINE AREAS WILL PICK UP TO CAUTIONARY LEVELS ACROSS THE
WATERS SOUTH OF THE PANHANDLE. FINALLY...THE RISK FOR RIP CURRENTS
REMAINS HIGH ALONG THE FLORIDA PANHANDLE BEACHES...MAINLY FROM
PANAMA CITY WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN CHANCES WILL REMAIN ELEVATED INTO MONDAY BEFORE RETURNING TO
MORE SEASONAL LEVELS FOR THE REMAINDER OF THE WORK WEEK.
SUFFICIENT SHEAR AND INSTABILITY WILL BE IN PLACE FOR ISOLATED
STRONG TO SEVERE STORMS ON SUNDAY AND MONDAY. HEAVY RAIN WILL ALSO
REMAIN A POSSIBILITY ON BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Local storm report, Jun 9, 1:06 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     WATER SPOUT      2 ESE ST GEORGE ISLAND  29.71N 84.72W
06/09/2012                   GMZ755             FL   PARK/FOREST SRVC

            SAINT GEORGE ISLAND STATE PARK OFFICIALS REPORTED A
            WATERSPOUT JUST OFFSHORE OF THE PARK.

&&

DVD
Local storm report, Jun 9, 2:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     MARINE TSTM WIND 18 S ST GEORGE ISLAND   29.41N 84.86W
06/09/2012  M40 MPH          GMZ755             FL   MESONET

            35 KNOT WIND GUST MEASURED AT THE C-TOWER OFFSHORE.

&&

08-LAMERS
Local storm report, Jun 9, 2:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     2 E ALLIGATOR POINT     29.90N 84.36W
06/09/2012  M41.00 MPH       FRANKLIN           FL   MESONET

            GUST OF 41 MPH MEASURED AT A PRIVATE WEATHER STATION NEAR
            ALLIGATOR POINT. WUNDERGROUND IDENTIFIER KFLALLIG3.

0349 PM     TSTM WND GST     2 SSE BALD POINT        29.92N 84.33W
06/09/2012  M39.00 MPH       FRANKLIN           FL   MESONET

            39 MPH GUST MEASURED ON A PRIVATE WEATHER STATION NEAR
            BALD POINT. WUNDERGROUND IDENTIFIER KFLALLIG2.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:16 AM CDTSpecial Marine WarningTAE44 min
Jun 9, 2:55 AM CDTRip Current StatementTAEBay, Walton40 hr
Jun 9, 7:10 AM CDTSpecial Marine WarningTAE50 min
Jun 9, 7:54 AM CDTSpecial Marine WarningTAE81 min
Jun 9, 12:30 PM CDTSpecial Marine WarningTAE60 min
Jun 9, 12:59 PM CDTSpecial Marine WarningTAE31 min
Jun 9, 1:22 PM CDTSpecial Marine WarningTAE53 min
Jun 9, 2:10 PM CDTSpecial Marine WarningTAE95 min
Jun 9, 4:21 PM CDTSpecial Weather StatementTAEHolmes39 min
Jun 9, 6:18 PM CDTSpecial Marine WarningTAE57 min
Jun 9, 4:53 PM CDTSpecial Weather StatementTAEGeneva52 min
Jun 9, 4:59 PM CDTAreal Flood AdvisoryTAEGeneva3 hr

Nearby

Flash Flood Watches in Florida, 2012Flash Flood Watches in Alabama, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.